Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 31, 2021Williamson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 31, 2021, 5:08 PM CDT for Williamson County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 5:08 PM CDT (22:08 UTC)
Expired
Jul 31, 2021, 6:00 PM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 13 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS84 KEWX 312208
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
508 PM CDT Sat Jul 31 2021
 
TXZ173-312300-
Williamson TX-
508 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartlett, or near Granger, moving northwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Taylor, Granger, Hutto, Bartlett, Jarrell, Weir, Granger Dam, Theon,
Waterloo, Walburg, Schwertner, Jonah and Laneport.

LAT...LON 3087 9762 3074 9727 3070 9726 3056 9755
      3088 9771
TIME...MOT...LOC 2208Z 155DEG 12KT 3078 9748 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:46 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 31, 2:46 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
246 PM CDT Sat Jul 31 2021

.SHORT TERM (Tonight through Sunday Night)...

Isolated showers and thunderstorms have developed this afternoon
near Austin and northwest into portions Burnet County. Additional
isolated activity is forecast through the remainder of the afternoon
and early evening through the Hill Country and I-35 corridor. We
can't rule out an isolated strong wind gust or two with some of the
storms during the peak heating. Otherwise most locations will remain
dry with temperatures topping out around climo values for this time
of year. Peak heat index values in the next couple of hours could
reach around 103 to 106 along the I-35 corridor and Rio Grande, and
106 to 109 across eastern counties of the CWA.

The isolated showers and storms should dissipate around or shortly
after sunset as instability wanes, leading to a tranquil yet warm
night.

A pattern shift will continue to take place Sunday into Sunday night
as an upper level ridge amplifies through the Rockies, with a deep
long wave trough carving out downstream into the eastern half of the
CONUS. This will open the door for better rain chances tomorrow and
leading into the early to middle part of the week. A mid level
impulse and moisture pool is forecast to drop south toward the CWA
Sunday afternoon and night. Models are consistent with developing
scattered showers and storms Sunday afternoon into the early
evening, however there are some differences in the convective
allowing models on exactly where. 12Z runs of the HRRR, 3KM NAM, and
3KM TT WRF favor the main cluster dropping south out of the Edwards
Plateau into portions of the Hill Country and northern Rio Grande.
The NSSL WRF, ARW, and FV3 show this as well, but also indicate
another distinct cluster possibly farther south into the I-35
corridor. We have favored the highest PoPs, now into the likely
category, for Sunday afternoon and evening through the Hill Country
and southern Edwards Plateau where there is the best model consensus
and tapered to around 30 PoPs into the I-35 corridor. The activity
may continue beyond sunset, possibly refocusing early Monday morning
toward a boundary approaching the northern CWA.

Given the warm afternoon temperatures, high LCLs and inverted-V type
sounding profiles, a threat for some stronger downdrafts producing
strong wind gusts will exist Sunday afternoon and evening. Forecast
soundings are indicating DCAPE values of 1000-1500 J/kg in some
areas. In addition, HREF mean precipitation amounts of 1/2 to 1 1/2
inches are indicated Sunday and Sunday night through the Hill
Country and southern Edwards Plateau. However, max HREF
precipitation amounts during this time are indicating pockets of 2
to 4 inches. We will mention a threat of locally heavy rainfall in
the Hazardous Weather Outlook for this area.

&&

.LONG TERM (Monday through Saturday)...

Early to middle of next week stays on the wet side across South-
Central Texas with cooler than normal high temperatures due to the
influence of a surface front and any outflow boundaries that are
thrown out ahead of the main front. While aloft, the region will
remain in-between ridging centered across southern California and
Western Arizona and troughing over the eastern CONUS. PWATS are
expected to become anomalously high with values that could exceed
above 2 inches at times. Locally heavy rainfall may be possible
given the elevated moisture and with the warm rain processes that
occur this time of year. Model and ensemble mean guidance continue
to indicate the possibly for 1 to 2 inches across portions of the
region with isolated higher amounts over the next 7 days. As the
front fizzles out by the second half of the week, rainfall does
linger, albeit lower, due to lingering elevated moisture and the
influence of subtle upper level disturbances passing to the north.
Rainfall chances then look to cutoff by the start of the weekend.
As the rain chances do decline, high temperatures will gradually
start to rebound towards normal. Throughout the long term, expect
humid conditions at night with overnight lows remaining around
seasonable average.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77  97  77  93  74 /  10  30  30  50  40
Austin Bergstrom Intl Airport  76  97  76  93  73 /  10  30  30  50  40
New Braunfels Muni Airport     76  97  75  94  74 /  10  30  30  50  40
Burnet Muni Airport            76  95  74  89  71 /  -   50  50  70  30
Del Rio Intl Airport           79 101  79  95  76 /  -   20  40  50  50
Georgetown Muni Airport        76  97  76  91  73 /  -   40  40  60  40
Hondo Muni Airport             76  97  75  93  75 /  10  30  30  50  40
San Marcos Muni Airport        76  97  75  93  73 /  10  30  30  50  40
La Grange - Fayette Regional   78  97  78  95  76 /  -   30  20  50  40
San Antonio Intl Airport       77  96  77  92  76 /  10  30  30  50  50
Stinson Muni Airport           78  98  78  94  76 /  10  20  20  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Runyen
Long-Term...Brady
Decision Support...YBVP
Hazardous weather outlook, Jul 31, 2:42 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
242 PM CDT Sat Jul 31 2021

TXZ171>173-183>194-202>209-217>225-228-011945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
242 PM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Elevated heat index values of 103 to 109 degrees are forecast
this afternoon along and east of the Interstate 35 and Interstate
37 corridors as well as near the Rio Grande.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are forecast Sunday afternoon and evening
across portions of the Hill Country and southern Edwards Plateau.
Some storms will be capable of producing gusty winds in excess of
45 mph as well as locally heavy rainfall.

Scattered thunderstorms are forecast Monday across South Central
Texas. Isolated pockets of locally heavy rainfall are possible.

Elevated heat index values of 103 to 109 degrees are forecast
Sunday afternoon along and east of the Interstate 35 and
Interstate 37 corridors as well as near the Rio Grande.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 31, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
508 PM CDT Sat Jul 31 2021

TXZ173-312300-
Williamson TX-
508 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartlett, or near Granger, moving northwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Taylor, Granger, Hutto, Bartlett, Jarrell, Weir, Granger Dam, Theon,
Waterloo, Walburg, Schwertner, Jonah and Laneport.

LAT...LON 3087 9762 3074 9727 3070 9726 3056 9755
      3088 9771
TIME...MOT...LOC 2208Z 155DEG 12KT 3078 9748

HAMPSHIRE

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.